MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D140901
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an idiopathic ventricular tachycardia (left) ablation procedure with an optrell mapping catheter with trueref technology and the catheter got stuck in patient.It was reported by the caller, the bwi representative, that during a procedure an adverse event occurred.They were performing a premature ventricular contraction (pvc) procedure and the optrell catheter got stuck as they were trying to pull it out and replace it with the ablator.The caller reported that when they withdrew the catheter, they pulled it through the aorta, and it came out fine, but it had folded back on itself as the physician was coming down the artery and they could not get it out.The caller reported that the physician "brought fluoro down and noticed the catheter was folded back on itself." the caller reported that they tried moving the sheath and the catheter, they tried withdrawing the sheath and pulling the catheter out and still could not move it.The physician was nervous to use force and the physician called for ct support and interventional radiology backup.The caller reported that they finally were able to pull it out and it finally folded back on itself.The caller reported that he did "not believe there was any malfunction with the catheter, but that it just got jammed when it retroflexed on itself." the caller reported no injury to the patient, no patient symptoms, and no medical intervention that was provided.Additional information was later received indicating that with more force, the catheter un-retroflexed on itself and was able to be removed.The physician was hesitant to pull harder because we were in the artery.None of the electrodes looked/damage.The same goes for the catheter itself.Nothing detached nor exposed components.It was not believe anything was wrong with the catheter.
 
Additional Manufacturer Narrative
The product has not returned for analysis, however, pictures were provided by the customer.Evaluation is still in progress.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an idiopathic ventricular tachycardia (left) ablation procedure with an optrell mapping catheter with trueref technology and the catheter got stuck in patient.It was reported by the caller, the bwi representative, that during a procedure an adverse event occurred.They were performing a premature ventricular contraction (pvc) procedure and the optrell catheter got stuck as they were trying to pull it out and replace it with the ablator.The caller reported that when they withdrew the catheter, they pulled it through the aorta, and it came out fine, but it had folded back on itself as the physician was coming down the artery and they could not get it out.The caller reported that the physician "brought fluoro down and noticed the catheter was folded back on itself." the caller reported that they tried moving the sheath and the catheter, they tried withdrawing the sheath and pulling the catheter out and still could not move it.The physician was nervous to use force and the physician called for ct support and interventional radiology backup.The caller reported that they finally were able to pull it out and it finally folded back on itself.The caller reported that he did "not believe there was any malfunction with the catheter, but that it just got jammed when it retroflexed on itself." the caller reported no injury to the patient, no patient symptoms, and no medical intervention that was provided.Device evaluation details: the device was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.Visual inspection, deflection and outer diameter (od) test of the returned device were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.A deflection test was performed, and the curve was deflecting within specifications.No deflection issues were observed.Outer diameter test was performed and measurements are within specifications.Additionally, according to the picture and video provided by the customer, there is insufficient information related to the adverse event reported by the customer; and therefore no results can be obtained.A manufacturing record evaluation was performed and no internal actions related to the reported complaint condition were identified.The issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On 9-aug-2023, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17390398
Report Number2029046-2023-01577
Device Sequence Number20544184
Product Code DRF
UDI-Device Identifier10846835023015
UDI-Public10846835023015
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K211438
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2023
Device Catalogue NumberD140901
Device Lot Number30906357M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer08/09/2023
08/21/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date08/14/2023
09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; UNKNOWN 8.5 FR SHORT SHEATH; UNKNOWN ABLATION CATHETER
Patient SexUnknown